I am allergic to red wine, asprin, and ibuprofen. I am scheduled for breast augmentation and a tummy tuck in 6 weeks time . Will my allergies to red wine (possibly alcohol in general), salicylates, asprin and ibuprofen cause me any problems with general anesthaesia, pain medication etc.? I have Gilbert's syndrome also. Many thanks.
Will Allergy Affect Processes Before and After Surgery?
Doctor Answers (4)
Meds and surgery
The allergies that you ahve to the given medications should not impact your surgery as long as you tell the anesthesiologist about them. AS for the Gilbert's you may have problems with processing certain anesthetic agents and this should be discussed with your surgeon and anesthesiologist.
Patients with significant medical problems should have a preop visit with their doctor
There is no reason that your medication sensitivities should necessarily prevent you from having your surgery or complicate its outcome.
Because your Gilbert's Disease does have implications, however, I would recommend that you pay a visit to your family doctor. Let them know the details of the surgery you are planning and have them perform an evaluation and make recommendations for maximizing your safety through the procedure and the postoperative course.
Web reference: http://www.DrArmandoSoto.com
Allergy and surgery
You need to have a full medical clearance and to have your surgery in a hospital setting for your safety. Please be careful out there and regards.
You might also like...
Allergies, (Gilbert's) Disease and breast augmentation with implants
Although the allergies do not pose a problem, the Gilbert's disease may cause problems with any medications which undergo hepatic metabolism. For example, Acetaminophen is processed by the liver and can lead to toxicity if you have liver compromise. At the very minimum, I would suggest getting a liver panel to assess function. However, I would see a specialist or endocrinologist/hepatologist to undergo a full evaluation prior to undergoing general anesthesia
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.